The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Groups, Geometry, and Dynamics


Full-Text PDF (136 KB) | Metadata | Table of Contents | GGD summary
Volume 1, Issue 4, 2007, pp. 409–419
DOI: 10.4171/GGD/20

Published online: 2007-12-31

On kernels of cellular covers

Emmanuel D. Farjoun[1], Rüdiger Göbel, Yoav Segev[2] and Saharon Shelah[3]

(1) Hebrew University, Jerusalem, Israel
(2) Ben-Gurion University, Beer-Sheva, Israel
(3) The Hebrew University of Jerusalem, Israel

In the present paper we continue to examine cellular covers of groups, focusing on the cardinality and the structure of the kernel K of the cellular map G → M. We show that in general a torsion free reduced abelian group M may have a proper class of non-isomorphic cellular covers. In other words, the cardinality of the kernels is unbounded. In the opposite direction we show that if the kernel of a cellular cover of any group M has certain “freeness” properties, then its cardinality is bounded by |M|.

Keywords: Cellular cover, infinite cardinal, free abelian group

Farjoun Emmanuel, Göbel Rüdiger, Segev Yoav, Shelah Saharon: On kernels of cellular covers. Groups Geom. Dyn. 1 (2007), 409-419. doi: 10.4171/GGD/20